DOI 10.1016/j.pediatrneurol.2015.05.018
Bupropion Overdose Presenting as Status Epilepticus in an Infant.
Аннотация
BACKGROUND
Bupropion is a monocyclic antidepressant in the aminoketone class, structurally related to amphetamines. The Food and Drug Administration withdrew this product from the market in 1986 after seizures were reported in bulimic patients. It was later reintroduced in 1989 when the incidence of seizures was shown to be dose-related in the immediate release preparation. Massive bupropion ingestion has been associated with status epilepticus and cardiogenic shock in adults. Seizures have been reported in children, but not status epilepticus. This report highlights a patient who presented with status epilepticus and developed cardiopulmonary arrest after bupropion ingestion. False-positive amphetamine diagnosis from urine drug screen on presentation was reported.
METHOD: We review the presentation, clinical course, diagnostic studies, and outcome of this patient. We then review the literature regarding bupropion overdose in children.
RESULT: Symptoms of bupropion toxicity and risk for seizures are dose-dependent and fatalities have been reported. Our patient developed status epilepticus and cardiopulmonary arrest and then progressed to have a hypoxic ischemic encephalopathy and refractory symptomatic partial seizures.
CONCLUSION
Our report highlights the need to keep this medication away from children in order to prevent accidental overdose.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.